MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCMNTDPOLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCMNTDPOLYMERMETALPOLYMER
Model Number 71420816
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, while implanting the insert it was noticed that it didn't fit correctly.Doctor removed it and dislocated the tibia completely, however the insert did not come down well in the tibial tray.Another insert of the same size was used however this again, did not fit well.Doctor had to impact it to fix it.The procedure was successfully completed.No injury reported.It is unknown if there was a delay.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation, reporting event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 3-4 9MM
Common Device Name
PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCMNTDPOLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9546195
Report Number1020279-2020-00100
Device Sequence Number11356528
Product Code JWH
UDI-Device Identifier03596010209573
UDI-Public03596010209573
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420816
Device Catalogue Number71420816
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1